| Model Number |
N/A |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/21/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been returned to the manufacturer for evaluation.
Event or Problem Description
It was reported by customer that powerglide was easily placed but upon attaching ext set and flushing the device blood sprayed everywhere out from the catheter.There seems to be a hole on the catheter just before the catheter hub.The patient impact was that the patient had to be unnecessarily stuck a second time to place a different catheter that was not defective.There was no injury to the patient.No blood exposure to the nurse, it sprayed on the patient only no other information was provided.
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a leak in the catheter was confirmed.The product returned for evaluation was one 20 ga powerglide pro.The investigation findings are consistent with catheter damage caused by contact with a sharp-edged instrument, likely the integrated introducer needle.The returned product sample was evaluated and a hole in the catheter was observed towards just distal of the catheter luer.Microscopic examination of the catheter hole confirmed it was typical of contact with a needle, and the characteristics observed which supported this type of failure included: the fracture surface was reflective in nature and contained a striated pattern.This can occur due to pattern transfer of the sharpened edge typically found on the bevel of a needle.The fracture edges were sharply formed and had planar (flat) surfaces the damage also contained the overall shape of a chevron 'v'.This shape is common to many needle bevels, and this shape is often transferred onto the catheter when punctured by a needle pulling the catheter back along the needle shaft during attempted insertion may cause a split in the catheter from the needle bevel.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.This complaint will be recorded for future trending and monitoring purposes.
Event or Problem Description